Buspirone - Head whooshing/dizziness, Is this a normal side effect? Will it go away? 7.5 2x day with
- 20 Aug 2016 by CherryPerkins
- 23 August 2016
- anxiety, panic disorder, buspirone, side effect
Added 20 Aug 2016:
I just started 3 days ago. Am prescribed 7.5 2x day, but am starting with 1 because of side effects. The 7.5 is scored, could I take 3.75 until my body gets used to it?
Hi Cherry: You didn't mention how long you've been taking it. The dose you are on might be too high for you for a starting dose. If you try lowering it to 5mg twice a day, it will more than likely relieve the side effect you are having. And, yes, this is a normal side effect at certain doses. Just lowering the dose should be all you need to do at this point. I have had great success with buspirone for treating my anxiety. I started out at 5mg once a day, then 5mg twice a day, then went to 10mg twice a day. Eventually, at 10mg, I began to have the whooshing/dizziness and headaches. So I dropped back to 5mg twice a day. It relieves my anxiety with no side effects. It is the best med I have taken for anxiety with the least side effects. You might need a higher dose, once your body gets used to the lower dose. Most people take 20 to 30 mg twice a day, but I didn't need that high of a dose to be effective for me. This medication is taken safely as high as a total of 60mg a day. It depends on the person. I think if you stick with it, you will like it. It is not a med that gives immediate relief, not to be taken "per as needed". It has to build up in your bloodstream and kept at steady levels. Although it can take a few weeks to feel the full effect, I started feeling relief from my anxiety in the first week that I took it. I hope it works as well for you as it has for me. I've been taking it for a year now, and it's the most reliable med that I've been prescribed for anxiety. Keep in touch and let me know how it works out for you. "G"
Cherry; you did the right thing and follow G mc advice; This medication is best taken regular and not as needed for most people and normally the side effects like what your asking should go away with continued use if your still having problems now give your doctor a call. Chuck1957
- Buspirone Information for Consumers
- Buspirone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Buspirone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Sep 2012 • 3 answers
Posted 6 Jul 2016 • 0 answers
Posted 16 Dec 2017 • 1 answer
Posted 8 Apr 2018 • 2 answers
Posted 3 May 2018 • 0 answers